Wisconsin, 2007Tornadoes and Damaging Winds in Wisconsin, June 1, 2007
June 1, 2007 · NWS MKX · 6 events in 5 counties and zones
On June 1st, isolated severe storms generated a couple weak tornadoes in Lafayette County and dome downburst wind damage (toppled trees) in the counties of Dodge and Walworth. This activity was the first day of a 7-day period of periodic showers and storms across southern Wisconsin as a cut-off, upper-level, low pressure moved slowly east from the Dakotas through the lower Great Lakes Region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On June 1st, isolated severe storms generated a couple weak tornadoes in Lafayette County and dome downburst wind damage (toppled trees) in the counties of Dodge and Walworth. This activity was the first day of a 7-day period of periodic showers and storms across southern Wisconsin as a cut-off, upper-level, low pressure moved slowly east from the Dakotas through the lower Great Lakes Region. Spiral bands of convection developed, and became enhanced with daytime heating. There was a sufficient amount of vertical wind shear to generate isolated supercells and scattered severe storms from time to time.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 1, 7:41 AM CST, 6 hours 36 minutes earlier.
Area forecast discussion, Jun 1, 7:41 AM CST, 6 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
841 AM CDT FRI JUN 1 2007
.UPDATE...
THE DENSE FOG ADVISORY WAS ALLOWED TO EXPIRE AT 8 AM. ANY
LINGERING PATCHY DENSE FOG SHOULD DISSIPATE BY 9 AM...ALTHOUGH
LIGHT FOG WITH VISIBILITIES OF 1 TO 3 MILES MAY CONTINUE UNTIL 10
AM.
&&
.PREV DISCUSSION... /ISSUED 320 AM CDT FRI JUN 1 2007/
DISCUSSION...FORECAST FOCUS IS ON RAIN CHANCES TODAY THROUGH
MONDAY.
MODELS ARE IN FAIR AGREEMENT WITH BASIC SYNOPTIC DEVELOPMENT. SOME
DIFFERENCES EXIST THIS MODEL RUN ON TIMING OF SHORT WAVES AND
MOVEMENT OF THE STACKED SYSTEM...WITH THE GFS BEING A BIT FASTER
THAN THE NAM...AND ALSO A BIT FURTHER NORTH. HOWEVER...IN
GENERAL...THE MODELS ARE IN AGREEMENT.
STACKED LOW PRESSURE SYSTEM IN PLAINS IS FORECAST TO APPROACH
WISCONSIN SATURDAY...THEN DRIFT INTO THE STATE SUNDAY. A SERIES
OF SHORT WAVES WILL ROTATE AROUND THE UPPER SYSTEM AND THROUGH
WISCONSIN TODAY THROUGH SUNDAY. THERE WILL BE PERIODS OF
QCONVERGENCE...STRONG OMEGA...STEEP LAPS RATES...AND ISENT LIFT.
PRECIPITABLE WATER IS EXPECTED TO RANGE BETWEEN 1 AND 1.5
INCHES. ALL OF THESE FACTORS WILL COMBINE TO PRODUCE AN UNSETTLED
PERIOD TODAY AND INTO MONDAY. WITH TIMING OF SHORT WAVES AND
DYNAMICS BEING QUESTIONABLE WITH THIS SYSTEM...I WILL STAY CLOSE
TO MOS POPS THROUGH THE PERIOD.
AVIATION...MAIN FOCUS WILL BE ON AREAS OF DENSE FOG WITH SOME LIFR
VSBYS LESS THAN 1/2 MILE. SOME STRATUS ALSO SHOWING UP ON LOW CLOUD
SATELLITE IMAGERY...MAINLY OVER SE WI. FOG FORMING IN AREA OF MID
LEVEL DRYING BEHIND FIRST TROF AXIS THAT PUSHED THROUGH THE FORECAST
AREA. VISIBILITIES EXPECTED TO IMPROVE FAIRLY QUICKLY BY 14Z WITH
SUNSHINE. AREAS WITH STRATUS MAY BE SLOWER TO CLEAR.
THEN NEXT ISSUE IS THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT.
DEVELOPING BUT WEAK TO MODERATE 850 MB LOW LEVEL JET SHOULD BE FOCUS
FOR THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. EVEN BEFORE THIS
CAPES RISE TO ALMOST 1000 J/KG WITH LIMITED CAP. AS SUCH SOME
THUNDERSTORMS MAY DEVELOP BY AFTERNOON...ESPECIALLY OVER SOUTH
CENTRAL WI.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
03
Hazardous weather outlook, Jun 1, 11:40 AM CST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1240 PM CDT FRI JUN 1 2007
WIZ046-047-051-052-056>060-062>072-020945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1240 PM CDT FRI JUN 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER SOUTH CENTRAL INTO PORTIONS OF SOUTHEAST WISCONSIN
ALONG AND WEST OF A LINE FROM FOND DU LAC TO OCONOMOWOC TO LAKE
GENEVA. THE THREATS WILL BE DAMAGING WINDS TO 70 MPH...LARGE HAIL
AND TORNADOES. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL
ACCOMPANY THE STRONG THUNDERSTORMS.
IN ADDITION...RAPID HEAVY RAINFALL OF ONE HALF INCH TO ONE INCH IN A
SHORT DURATION WILL RESULT IN PONDING OF WATER AND POSSIBLY SOME
MINOR STREET FLOODING.
SCATTERED THUNDERSTORMS WILL PUSH INTO PORTIONS OF SOUTHWEST
WISCONSIN THIS AFTERNOON...AND MAY CARRY OVER INTO SOUTHEAST
WISCONSIN LATE THIS AFTERNOON AND EVENING.
THE WISCONSIN OF DEPARTMENT OF NATURAL RESOURCES HAS ISSUED AN AIR
QUALITY WATCH FOR TODAY FOR MUCH OF SOUTHEAST WISCONSIN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH MONDAY DUE
TO A SLOW MOVING UPPER LOW CURRENTLY OVER THE DAKOTAS...THAT
SHOULD BE CENTERED OVER WISCONSIN ON SUNDAY. SOME OF THE STORMS
MAY APPROACH SEVERE LIMITS ON SATURDAY. THERE IS ANOTHER CHANCE
FOR THUNDERSTORMS LATE WEDNESDAY AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
LMZ643>646-665-020945-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
1240 PM CDT FRI JUN 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH MONDAY DUE
TO A SLOW MOVING UPPER LOW CURRENTLY OVER THE DAKOTAS...THAT
SHOULD BE CENTERED OVER WISCONSIN ON SUNDAY. SOME OF THE STORMS
MAY APPROACH SEVERE LIMITS ON SATURDAY. THERE IS ANOTHER CHANCE
FOR THUNDERSTORMS LATE WEDNESDAY AND THURSDAY.
TZ/MBK/MAF
WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jun 1, 12:02 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
102 PM CDT FRI JUN 1 2007
WIZ046-047-051-052-056>060-062>072-012015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
102 PM CDT FRI JUN 1 2007
...TORNADO WATCH IN EFFECT FOR MUCH OF SOUTH CENTRAL WISCONSIN
UNTIL 7 PM CDT...
STRONG THUNDERSTORMS WERE MOVING NORTHEAST AT 25 TO 30 MPH ACROSS
EASTERN IOWA. THESE THUNDERSTORMS WILL PUSH INTO PORTIONS OF SOUTH
CENTRAL WISCONSIN AROUND SHULLSBURG...DARLINGTON AND MINERAL POINT
BETWEEN 230 PM AND 330 PM.
THE THUNDERSTORMS WILL CONTINUE TO THE NORTHEAST AND AFFECT
MADISON...REEDSBURG...MONROE AND JANESVILLE BETWEEN 400 PM AND 500
PM.
THIS LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING A TORNADO TO
THE WEST OF THE QUAD CITIES IN EASTERN IOWA.
BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES CAN BE EXPECTED WITH THESE THUNDERSTORMS.
LARGE HAIL...DAMAGING WIND GUSTS TO 70 MPH AND ISOLATED TORNADOES
WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS.
MBK
Special weather statement, Jun 1, 12:44 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
144 PM CDT FRI JUN 1 2007
WIZ056>058-062>064-067>070-012015-
SAUK-COLUMBIA-DODGE-IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-ROCK-
WALWORTH-
INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS...
BEAVER DAM...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...
DARLINGTON...MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA
144 PM CDT FRI JUN 1 2007
...TORNADO WATCH IN EFFECT FOR MUCH OF SOUTH CENTRAL WISCONSIN
UNTIL 7 PM CDT...
STRONG THUNDERSTORMS WERE MOVING NORTHEAST AT 25 TO 30 MPH ACROSS
EASTERN IOWA INTO FAR SOUTHWEST WISCONSIN AROUND DUBUQUE. THESE
THUNDERSTORMS WILL PUSH INTO PORTIONS OF SOUTH CENTRAL WISCONSIN
AROUND SHULLSBURG...DARLINGTON AND MINERAL POINT BETWEEN 230 PM
AND 330 PM.
THE THUNDERSTORMS WILL CONTINUE TO THE NORTHEAST AND AFFECT
MADISON...REEDSBURG...MONROE AND JANESVILLE BETWEEN 400 PM AND 500
PM.
THIS LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING A TORNADO TO
THE WEST OF THE QUAD CITIES IN EASTERN IOWA AS WELL AS HAIL TO THE
SIZE OF QUARTERS AROUND THE QUAD CITIES.
BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES
CAN BE EXPECTED WITH THESE THUNDERSTORMS.
LARGE HAIL...DAMAGING WIND GUSTS TO 70 MPH AND ISOLATED TORNADOES
WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS.
MBK
Special weather statement, Jun 1, 1:46 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
246 PM CDT FRI JUN 1 2007
WIZ056>058-062>064-067>070-012130-
SAUK-COLUMBIA-DODGE-IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-ROCK-
WALWORTH-
INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS...
BEAVER DAM...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...
DARLINGTON...MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA
246 PM CDT FRI JUN 1 2007
...TORNADO WATCH IN EFFECT FOR MUCH OF SOUTH CENTRAL WISCONSIN
UNTIL 7 PM CDT...
STRONG THUNDERSTORMS WERE MOVING NORTHEAST AT 25 TO 30 MPH ACROSS
FAR NORTHWEST ILLINOIS INTO FAR SOUTHWEST WISCONSIN AROUND DUBUQUE
AND PLATTEVILLE.
THESE THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTH CENTRAL
WISCONSIN INCLUDING SHULLSBURG...DARLINGTON...SPRING GREEN AND
MINERAL POINT FROM 230 PM THROUGH 330 PM...AND THEN BEGIN TO
AFFECT MONROE... NEW GLARUS...MADISON...PRAIRIE DU SAC AND
REEDSBURG BETWEEN 330 PM AND 430 PM.
THE THUNDERSTORMS WILL CONTINUE TO THE NORTHEAST AND AFFECT
JANESVILLE...BARABOO AND PORTAGE BETWEEN 430 PM AND 530 PM.
THIS LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING SEVERAL
TORNADOES IN EASTERN IOWA AS WELL AS QUARTER SIZE HAIL AND 60 MPH
WINDS AROUND THE QUAD CITIES.
BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES
CAN BE EXPECTED WITH THESE THUNDERSTORMS.
LARGE HAIL...DAMAGING WIND GUSTS TO 70 MPH AND ISOLATED TORNADOES
WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS.
MBK
Event by event
2 tornado, 2 heavy rain, 2 thunderstorm wind. Local standard time, as filed.
Tornado, Lafayette
- When
- June 1, 2:17 PM CST to 2:18 PM CST
- Where
- Lafayette County, 3.81 mi S of Shullsburg to 3.74 mi S of Shullsburg
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 42.516, -90.216
A brief, weak tornado spun up about 3.8 miles south (168 degrees) of Shullsburg. Only some minor tree damage was noted. Specifically, it occurred about 0.7 miles southwest/225 degrees of the intersection of Blackhawk Rd. and Monticello Rd. The lat/lon data is: N42.51590 W90.21600 for the start point and N42.51696 W90.21577 for the end point. The average path width was about 10 yards. DI#27 (TH), DOD2. Estimated winds 65-70 knots (75-80 mph).
Tornado, Lafayette
- When
- June 1, 2:31 PM CST to 2:32 PM CST
- Where
- Lafayette County, 2.06 mi WNW of Dunbarton to 2.13 mi WNW of Dunbarton
- Rating
- EF0
- Path length
- 0.23 mi
- Path width
- 30 yd
- Reported by
- Trained Spotter
- Coordinates
- 42.578, -90.169
A brief, weak tornado spun up about 2.1 miles west-northwest of Dunbarton, or about 3.3 miles east of Shullsburg, or 0.27 southeast (133 degrees) of the insection of STH 11 and CTH E/Summit Rd. It resulted n only matted-down grasses, since the corn crop wasn't tall enough to sustain damage. It traveled north and cross STH 11, about 0.23 miles east of the intersection of STH 11 and CTH E, and dissipated just north of STH 11. The decaying supercell thunderstorm that generated this tornado also spun up an earlier weak tornado about 3.8 miles south of Shullsburg. The specific lat/lon data for the Dunbarton tornado is: N42.57850 W90.16877 for the start and N42.58176 W90.16859 for the end point. The average path width was 20 yards. No DI. Estimated wind speed is 56-61 knots (65-70 mph).
Heavy Rain, Milwaukee
- When
- June 1, 4:50 PM CST to 6:50 PM CST
- Where
- Milwaukee County, 7.2 mi SW of Downtown Milwaukee to 3 mi E of Franklin
- Reported by
- Trained Spotter
- Coordinates
- 42.956, -88.071
Heavy rains up to 2.65 inches in two hours resulted in minor urban flooding of roads since storm sewers were unable to handle the volumn of runoff.
Thunderstorm Wind, Dodge
- When
- June 1, 4:55 PM CST
- Where
- Dodge County, 1 mi NE of Watertown
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 43.210, -88.706
An isolated downburst leveled trees near the intersection fo STH 16 and CTH R. At least a couple homes sustained some roof damage when large trees fell on them.
Thunderstorm Wind, Walworth
- When
- June 1, 5:10 PM CST
- Where
- Walworth County, Sharon
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 42.500, -88.730
An isolated downburst leveled trees on the southwest side of the village. There was slight power-line damage.
Heavy Rain, Waukesha
- When
- June 1, 6:00 PM CST to 8:00 PM CST
- Where
- Waukesha County, Downtown Waukesha to Menomonee Falls
- Reported by
- Trained Spotter
- Coordinates
- 43.020, -88.220
Heavy rains up to around 2 inches in two hours resulted in minor urban flooding of roads since storm sewers were unable to handle the volumn of runoff. Water depths on some roads reached 10 to 15 inches.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Iowa, June 1, 20077 injured · $19 million · EF3 · 4 events
- Drought in Mississippi, June 1 to 30, 2007$749 million · 44 events
- Tropical Storm and Storm Surge in Florida, June 1 to 2, 20071 death · 1 injured · $40,000 · 11 events
- Tornado and Rip Current in Florida, June 1, 20071 death · $20,000 · EF1 · 2 events
- Drought in Tennessee, June 1 to 30, 2007$10 million · 39 events
- Flash Flooding and Hail in Kansas, June 1, 2007$1.7 million · 70 kt wind · 20 events
- Hail and Damaging Winds in Oklahoma, June 1, 2007$2.0 million · 1 in hail · 9 events
- Heavy Rain in Oklahoma, June 1 to 30, 2007$387,000 · 30 events
- Hail and Damaging Winds in Texas, June 1, 2007$620,000 · 1 in hail · 8 events
- Tornadoes and Hail in Texas, June 1 to 3, 2007$90,000 · EF0 · 44 events
- Flash Flooding and Flood in Pennsylvania, June 1 to 2, 2007$550,000 · 5 events
- Hail and Damaging Winds in Illinois, June 1, 20071 injured · $57,000 · 65 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43648, 43655, 43658, 43656, 43657, 43659.